Alert archive / Wisconsin / Gale Watches in 2011

Gale Watch 4, NWS Milwaukee, WI

April 13, 2011

NWS Milwaukee, WI issued this gale watch at Apr 13, 2011, 7:42 PM CDT. It took effect at Apr 15, 2011, 7:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 13, 2011, 7:42 PM CDT (00:42 UTC)
In effect from
Apr 15, 2011, 7:00 AM CDT
Expired
Apr 14, 2011, 3:35 PM CDT
In force
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

015 
WHUS73 KMKX 140042
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
742 PM CDT WED APR 13 2011

...INCREASING WINDS AND WAVES THROUGH THROUGH FRIDAY NIGHT...

.A STRONG COLD FRONT WILL ACCELERATE DOWN THE LAKE THIS EVENING...
WITH AN ABRUPT WIND SHIFT TO NORTH THIS EVENING. THE WINDS WILL
BACK TO BRISK NORTHEAST WINDS LATER TONIGHT. AS STRONG LOW
PRESSURE APPROACHES FROM THE SOUTH...BRISK NORTHEAST TO EAST
WINDS AND HIGH WAVES WILL THEN INCREASE FRIDAY AND FRIDAY NIGHT
WITH GALE FORCE WINDS AND VERY HIGH WAVES LIKELY.

THE WAVES WILL SUBSIDE ON SATURDAY...AS LOW PRESSURE MOVES NORTH
OVER LAKE MICHIGAN. BRISK WEST WINDS MAY OCCUR SATURDAY INTO
SATURDAY NIGHT...AS THE LOW MOVES AWAY FROM THE REGION.

LMZ643-140930-
/O.EXT.KMKX.SC.Y.0031.110414T0100Z-110415T1200Z/
/O.NEW.KMKX.GL.A.0004.110415T1200Z-110416T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
742 PM CDT WED APR 13 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY MORNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
7 AM CDT FRIDAY. 

* WINDS: TURNING NORTHEAST 15 TO 25 KNOTS LATE THIS EVENING AND
  OVERNIGHT. GUSTS TO 30 KNOTS THURSDAY AND THURSDAY NIGHT. EAST
  GALES TO 35 KNOTS FRIDAY AND FRIDAY NIGHT...EASING ON SATURDAY.

* WAVES: BUILDING TO 3 TO 5 FEET AFTER MIDNIGHT...THEN 5 TO 8 FEET
  BY THURSDAY AFTERNOON. WAVES 6 TO 10 FEET THURSDAY NIGHT...
  BUILDING TO 10 TO 14 FEET FRIDAY AND FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LMZ644>646-140930-
/O.EXT.KMKX.SC.Y.0031.110414T0300Z-110415T1200Z/
/O.NEW.KMKX.GL.A.0004.110415T1200Z-110416T1200Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
742 PM CDT WED APR 13 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY MORNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
7 AM CDT FRIDAY. 

* WINDS: TURNING NORTHEAST 15 TO 25 KNOTS LATE THIS EVENING AND
  OVERNIGHT. GUSTS TO 30 KNOTS THURSDAY AND THURSDAY NIGHT. EAST
  GALES TO 35 KNOTS FRIDAY AND FRIDAY NIGHT...EASING ON SATURDAY.

* WAVES: BUILDING TO 3 TO 5 FEET AFTER MIDNIGHT...THEN 5 TO 8 FEET
  BY THURSDAY AFTERNOON. WAVES 6 TO 10 FEET THURSDAY NIGHT...
  BUILDING TO 10 TO 14 FEET FRIDAY AND FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

WWW.WEATHER.GOV/MKX

CRAVEN
3 follow-up statements
385 
WHUS73 KMKX 140856
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
356 AM CDT THU APR 14 2011

...INCREASING WINDS AND WAVES THROUGH FRIDAY NIGHT...

.BRISK NORTHEAST WINDS WILL TURN EASTERLY TONIGHT AND INCREASE TO
GALE FORCE WIND GUSTS FOR FRIDAY AND FRIDAY NIGHT AS STRONG LOW
PRESSURE APPROACHES FROM THE SOUTH. VERY HIGH WAVES WILL OCCUR.

THE WAVES WILL SUBSIDE ON SATURDAY...AS LOW PRESSURE MOVES NORTH
OVER LAKE MICHIGAN. BRISK WEST WINDS MAY OCCUR SATURDAY INTO
SATURDAY NIGHT...AS THE LOW MOVES AWAY FROM THE REGION.

LMZ643-141700-
/O.CON.KMKX.SC.Y.0031.000000T0000Z-110415T1200Z/
/O.CON.KMKX.GL.A.0004.110415T1200Z-110416T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
356 AM CDT THU APR 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY. A
GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
MORNING. 

* WINDS: NORTHEAST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS FOR TODAY
  AND TONIGHT. EAST GALES TO 35 KNOTS FRIDAY AND FRIDAY
  NIGHT...EASING ON SATURDAY.

* WAVES: BUILDING TO 5 TO 8 FEET FOR TODAY AND TONIGHT. WAVES
  BUILDING TO 10 TO 14 FEET FRIDAY AND FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LMZ644>646-141700-
/O.CON.KMKX.SC.Y.0031.000000T0000Z-110415T1200Z/
/O.CON.KMKX.GL.A.0004.110415T1200Z-110416T1200Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
356 AM CDT THU APR 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY. A
GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
MORNING. 

* WINDS: NORTHEAST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS FOR TODAY
  AND TONIGHT. EAST GALES TO 35 KNOTS FRIDAY AND FRIDAY
  NIGHT...EASING ON SATURDAY.

* WAVES: BUILDING TO 5 TO 8 FEET TODAY AND 6 TO 10 FEET FOR
  TONIGHT. WAVES 10 TO 14 FEET FRIDAY AND FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


WWW.WEATHER.GOV/MKX
643 
WHUS73 KMKX 141500
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1000 AM CDT THU APR 14 2011

...INCREASING WINDS AND WAVES THROUGH FRIDAY NIGHT...

.A STRONG LOW PRESSURE CENTER MOVING INTO THE AREA WILL KEEP BRISK
NORTHEAST WINDS THIS AFTERNOON BEFORE THEY TURN EASTERLY TONIGHT
AND INCREASE TO GALE FORCE WIND GUSTS FOR FRIDAY AND FRIDAY NIGHT.
VERY HIGH WAVES WILL OCCUR.

THE WAVES WILL SUBSIDE ON SATURDAY...AS LOW PRESSURE MOVES NORTH
OVER LAKE MICHIGAN. BRISK WEST WINDS MAY OCCUR SATURDAY INTO
SATURDAY NIGHT...AS THE LOW MOVES AWAY FROM THE REGION.

LMZ643-142300-
/O.CON.KMKX.SC.Y.0031.000000T0000Z-110415T1200Z/
/O.CON.KMKX.GL.A.0004.110415T1200Z-110416T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
1000 AM CDT THU APR 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY. A
GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
MORNING. 

* WINDS: NORTHEAST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS FOR 
  TODAY AND TONIGHT. EAST GALES TO 35 KNOTS FRIDAY AND FRIDAY 
  NIGHT...EASING ON SATURDAY. 

* WAVES: BUILDING TO 5 TO 8 FEET FOR TODAY AND TONIGHT. WAVES 
  BUILDING TO 10 TO 14 FEET FRIDAY AND FRIDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LMZ644>646-142300-
/O.CON.KMKX.SC.Y.0031.000000T0000Z-110415T1200Z/
/O.CON.KMKX.GL.A.0004.110415T1200Z-110416T1200Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1000 AM CDT THU APR 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY. A
GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
MORNING. 

* WINDS: NORTHEAST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS FOR 
  TODAY AND TONIGHT. EAST GALES TO 35 KNOTS FRIDAY AND FRIDAY 
  NIGHT...EASING ON SATURDAY. 

* WAVES: BUILDING TO 5 TO 8 FEET TODAY AND 6 TO 10 FEET FOR 
  TONIGHT. WAVES 10 TO 14 FEET FRIDAY AND FRIDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


WWW.WEATHER.GOV/MKX

ZABEL
955 
WHUS73 KMKX 142035
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT THU APR 14 2011

...INCREASING WINDS AND WAVES THROUGH FRIDAY NIGHT...

.A STRONG LOW PRESSURE CENTER MOVING INTO THE AREA WILL KEEP
BRISK NORTHEAST WINDS THIS EVENING BEFORE THEY TURN EASTERLY
BY FRIDAY MORNING AND INCREASE TO GALE FORCE WIND GUSTS FOR DURING
THE DAY AND INTO FRIDAY NIGHT. VERY HIGH WAVES WILL OCCUR.

THE WAVES WILL SUBSIDE ON SATURDAY...AS LOW PRESSURE MOVES NORTH
OVER LAKE MICHIGAN. BRISK WEST WINDS MAY OCCUR SATURDAY INTO
SATURDAY NIGHT...AS THE LOW MOVES AWAY FROM THE REGION.

LMZ643-150445-
/O.CON.KMKX.SC.Y.0031.000000T0000Z-110415T1200Z/
/O.UPG.KMKX.GL.A.0004.110415T1200Z-110416T1200Z/
/O.NEW.KMKX.GL.W.0007.110415T1200Z-110416T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
335 PM CDT THU APR 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...
...GALE WARNING IN EFFECT FROM 7 AM FRIDAY TO 7 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 7 AM CDT
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY. 

* WINDS: NORTHEAST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS FOR 
  TODAY AND TONIGHT. EAST GALES TO 35 KNOTS FRIDAY AND FRIDAY 
  NIGHT...EASING ON SATURDAY. 

* WAVES: BUILDING TO 5 TO 8 FEET FOR TODAY AND TONIGHT. WAVES 
  BUILDING TO 10 TO 14 FEET FRIDAY AND FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ644>646-150445-
/O.CON.KMKX.SC.Y.0031.000000T0000Z-110415T1200Z/
/O.UPG.KMKX.GL.A.0004.110415T1200Z-110416T1200Z/
/O.NEW.KMKX.GL.W.0007.110415T1200Z-110416T1200Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
335 PM CDT THU APR 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...
...GALE WARNING IN EFFECT FROM 7 AM FRIDAY TO 7 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 7 AM CDT
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY. 

* WINDS: NORTHEAST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS FOR 
  TODAY AND TONIGHT. EAST GALES TO 35 KNOTS FRIDAY AND FRIDAY 
  NIGHT...EASING ON SATURDAY. 

* WAVES: BUILDING TO 5 TO 8 FEET TODAY AND 6 TO 10 FEET FOR 
  TONIGHT. WAVES 10 TO 14 FEET FRIDAY AND FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX

ZABEL

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale watch went out at Apr 13, 3:36 PM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Apr 13, 3:36 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
336 PM CDT WED APR 13 2011

.TONIGHT AND THURSDAY...FORECAST CONFIDENCE MEDIUM.

COLD FRONT TO PUSH SOUTHEAST THROUGH THE AREA BY MID EVENING. QUICK
WIND SHIFT TO THE NORTH WITH BRIEF GUSTS EXPECTED IMMEDIATELY BEHIND
THE FRONT...WITH A SHIFT TO THE NORTHEAST EXPECTED LATER THIS
EVENING. PRESSURE GRADIENT TIGHTENS AS THE NIGHT GOES ON...SO EXPECT
WINDS TO INCREASE AND BECOME BRISK. THIS WILL USHER A MUCH COOLER
AIRMASS INTO THE AREA.

AREA OF CLOUDS AND RAIN SHOWERS OVER SOUTHERN MINNESOTA INTO
NORTHWEST IOWA WERE ASSOCIATED WITH 850MB TO 700MB FRONTOGENESIS
RESPONSE. NAM/GFS SHOW MODEST LIFT WITH THIS AREA OF FRONTOGENESIS
RESPONSE NOSING INTO THE AREA LATER TONIGHT INTO THURSDAY MORNING.
THIS WILL HAVE TO BATTLE RELATIVELY DRY LOW LEVELS CURRENTLY OVER
THE AREA.

HIGH RESOLUTION RAPID REFRESH INDICATED THAT RAIN SHOWERS WOULD
GRADUALLY MOVE EAST TOWARD THE AREA DURING THE EVENING. 4KM WRF NMM
MODEL SHOWED THESE SHOWERS BECOMING MORE NUMEROUS LATER TONIGHT INTO
THURSDAY MORNING AS THEY MOVED THROUGH THE AREA. GIVEN SOME
UNCERTAINTY WITH THE MOISTURE AVAILABLE...TRENDED POPS UP TO
NUMEROUS SHOWERS IN THE WEST LATER TONIGHT...WITH SCATTERED WORDING
ELSEWHERE. LEFT CHANCE WORDING IN FOR THURSDAY MORNING...BEFORE
DRIER AIR IN THE LOW LEVELS BRINGS DRY CONDITIONS IN FOR THE
AFTERNOON.

TEMPERATURES SHOULD DROP INTO THE MID TO UPPER 30S ACROSS MOST OF
THE AREA TONIGHT...WITH HIGH MAKING IT ONLY INTO THE 40S ON
THURSDAY.

.THURSDAY NIGHT...FORECAST CONFIDENCE IS HIGH.

WITH THE COLD FRONT SOUTH OF US AND HIGH PRESSURE TAKING BRIEF
CONTROL...THE COLD...DRY FEED FROM THE EAST WILL KEEP PRECIP OUT
OF THE AREA. ANY LOW CLOUDS SHOULD LIFT...BUT IT LOOKS LIKE
PLENTY OF MID TO HIGH CLOUDS WILL LINGER AS THE STRONG UPPER LOW
DIGS THROUGH THE CENTRAL PLAINS WITH THE UPPER LEVEL RIDGE
BEGINNING TO SHIFT NORTHEAST OF US.

.FRIDAY AND FRIDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM.

A STACKED LOW PRESSURE SYSTEM...CLOSED AT 500MB...LIFTS NORTHEAST
INTO THE SOUTHERN GREAT LAKES DURING THIS TIME. THERE IS A
SIGNIFICANT SURGE OF LOW LEVEL MOISTURE AND ISENTROPIC ASCENT INTO
SOUTHERN WISCONSIN ON AN IMPRESSIVE H8 JET...MAINLY FRIDAY
AFTERNOON. IT WILL BE BATTLING THE DRY AIR INITIALLY...SO IT WILL
HAVE SOME WORK TO DO. THE MOS GUID TEMPS FOR FRIDAY LOOK WAY OFF
THE MARK...WITH EASTERN AREAS SHOWING HIGHS AROUND 50. NOT SURE
HOW THAT WILL HAPPEN WITH THE BRISK 20-25 MPH WIND OFF THE COLD
LAKE. WILL KNOCK THOSE DOWN QUITE A BIT.

RAIN WILL CONTINUE TO WRAP AROUND THE LOW FOR FRIDAY NIGHT...AND
THIS LOOKS LIKE OUR BEST OPPORTUNITY FOR WIDESPREAD RAINFALL. THE
TEMP PROFILE BEGINS TO FLIRT WITH THE THRESHOLD FOR
RAIN/SNOW...ESPECIALLY IN THE NW FORECAST AREA...BUT LOOKS LIKE WE
SHOULD STAY ALL RAIN. ALSO...NOT TOO COMFORTABLE WITH THE LOW
OCCLUDING FRIDAY NIGHT. IT APPEARS DRY AIR DOES BEGIN TO WRAP INTO
THE OVERALL SYSTEM AND THIS CAN MAKE FOR BANDED PRECIP WITH SOME
AREAS GETTING HIT WHILE OTHERS COULD STRUGGLE TO GET RAIN. TOO
EARLY TO TELL AT THIS POINT WHETHER THAT PESSIMISM WILL PAN OUT.
THERE IS A GOOD TRACK RECORD HOWEVER OF OCCLUDED LOWS MESSING UP A
PERFECTLY GOOD FORECAST...

.SATURDAY AND SATURDAY NIGHT...FORECAST CONFIDENCE MEDIUM.

THE LOW BEGINS TO MOVE EAST WITH PRECIP DIMINISHING/ENDING FROM
WEST TO EAST IN THE MORNING. HIGHEST POPS IN THE EAST DURING THE
MORNING...DROPPING TO CHANCE EVERYWHERE BY AFTERNOON...AND IT
COULD VERY WELL BE DRY ALL AFTERNOON ON SATURDAY. LOOKS DRY
SATURDAY NIGHT AS WEAK AND BRIEF RIDGING MOVES THROUGH.

.SUNDAY INTO NEXT WEEK...FORECAST CONFIDENCE LOW TO MEDIUM.

ESSENTIALLY A FAST ZONAL FLOW THAT WILL FEATURE A FEW EMBEDDED
SHORT WAVES AND CHANCES FOR RAIN. THE BAROCLINIC ZONE WILL BE JUST
TO OUR SOUTH WITH TEMPS CONTINUING AT OR BELOW NORMAL INTO THE
MIDDLE OF NEXT WEEK.

&&

.AVIATION...COLD FRONT EXPECTED TO MOVE SOUTHEAST THROUGH TAF SITES
BY MID EVENING. EXPECT A QUICK WIND SHIFT TO THE NORTH...WITH GUSTS
TO 20 KNOTS. WINDS BECOME NORTHEAST BY LATE EVENING AND REMAIN GUSTY
THROUGH THE NIGHT. ISOLATED TO SCATTERED RAIN SHOWERS POSSIBLE LATER
THIS EVENING SHOULD BECOME MORE WIDESPREAD LATER TONIGHT AT KMSN
WITH PASSING DISTURBANCE. VFR CEILINGS AND VISIBILITIES ARE EXPECTED.

GIVEN DRY EASTERLY FLOW...NOT SURE IF EASTERN TAF SITES WILL GET
MOIST ENOUGH FOR SHOWERS. FOR NOW...WENT WITH VICINITY SHOWERS AT
EASTERN SITES THROUGH TONIGHT INTO THURSDAY MORNING. CEILINGS AND
VISIBILITIES WILL REMAIN VFR CATEGORY.

ANY SHOWER ACTIVITY SHOULD END BY LATE MORNING THURSDAY. VFR
CEILINGS AND BRISK NORTHEAST TO EAST WINDS WILL REMAIN ACROSS THE
AREA.

&&

.MARINE...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM CDT THIS
EVENING FROM SHEBOYGAN TO PORT WASHINGTON...AND FROM 10 PM CDT THIS
EVENING SOUTH OF THERE...THROUGH THURSDAY NIGHT.

THE COLD FRONT WILL MOVE QUICKLY SOUTH ACROSS THE NEARSHORE WATERS
BY MID EVENING...WITH A QUICK WIND SHIFT TO THE NORTHEAST BEHIND THE
FRONT. PRESSURE GRADIENT WILL BECOME TIGHT BEHIND THE FRONT...WITH
WINDS WILL BECOME GUSTY...UP TO 25 KNOTS.

PRESSURE GRADIENT WILL REMAIN TIGHT INTO FRIDAY NIGHT...AS STRONG
LOW PRESSURE MOVES NORTHEAST THROUGH THE REGION. GUSTY ONSHORE WINDS
OF 15 TO 25 KNOTS...WITH SOME GUSTS TO 30 KNOTS...WILL SHIFT
OFFSHORE WITH PASSAGE OF LOW LATE FRIDAY NIGHT INTO SATURDAY...WITH
THE GUSTY OFFSHORE WINDS REMAINING THROUGH SATURDAY INTO SATURDAY
EVENING.

VERY HIGH WAVES OF AT LEAST 6 TO 10 FEET ARE EXPECTED WITH THE GUSTY
ONSHORE WINDS...WITH HIGH WAVES REMAINING TOWARD THE OPEN WATERS
WITH THE SWITCH TO OFFSHORE FLOW. GALE FORCE GUSTS ARE POSSIBLE
FRIDAY INTO FRIDAY EVENING...WITH 35 KNOT WINDS AT 1000 FEET ABOVE
GROUND LEVEL POSSIBLY MIXING DOWN. MAY NEED A GALE WATCH IN FUTURE
FORECASTS FOR THIS PERIOD.

BRISK WINDS AND HIGH WAVES MAY OCCUR AGAIN NEXT TUESDAY THROUGH
WEDNESDAY...AS LOW PRESSURE MOVES THROUGH THE REGION.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 7 PM CDT FRIDAY
     FOR LMZ644>646.

     SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 7 PM CDT FRIDAY
     FOR LMZ643.

&&

SHORT/LONG TERM...DAVIS
VERY SHORT TERM/AVIATION/MARINE...WOOD
Hazardous weather outlook, Apr 13, 3:30 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 PM CDT WED APR 13 2011

WIZ046-047-051-052-056>060-062>072-141000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
330 PM CDT WED APR 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG LOW PRESSURE APPROACHING FROM THE SOUTH ON FRIDAY AN FRIDAY
NIGHT MAY GENERATE EAST WINDS UP TO 30 MPH WITH WIND GUSTS TO 40
MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS WEEK.

LMZ643>646-141000-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
330 PM CDT WED APR 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT AS A STRONG COLD FRONT
ACCELERATES DOWN LAKE MICHIGAN. LIGHT SOUTHEAST WINDS WILL TURN
ABRUPTLY TO THE NORTHEAST AND BECOME BRISK AND GUSTY. HIGH WAVES
WILL DEVELOP TOWARD THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THURSDAY NIGHT FOR
CONTINUED BRISK NORTHEAST WINDS AND HIGH WAVES. THE BRISK
NORTHEAST WINDS WILL THEN TURN EAST AND INCREASE FOR THURSDAY
NIGHT THROUGH FRIDAY NIGHT AS STRONG LOW PRESSURE MOVES FROM THE
CENTRAL GREAT PLAINS NORTHEAST TOWARD LAKE MICHIGAN. GALE FORCE
WIND GUSTS MAY BE REACHED DURING THIS TIME AND VERY HIGH WAVES OF
8 TO 12 FEET ARE EXPECTED. LOW PRESSURE WILL THEN TRACK NORTH OVER
LAKE MICHIGAN ON SATURDAY WITH BRISK WEST WINDS TO DEVELOP IN ITS
WAKE FOR SATURDAY NIGHT INTO SUNDAY MORNING. ANOTHER STRONG LOW
PRESSURE SYSTEM MAY AFFECT LAKE MICHIGAN ON TUESDAY WITH BRISK
WINDS AND HIGH WAVES POSSIBLE.

WWW.WEATHER.GOV/MKX
DAVIS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 3:08 PM CDTWind AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more30 hr
Apr 14, 3:35 PM CDTGale WarningMKX30 hr

Nearby

Gale Watches in Wisconsin, 2011Every gale watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.